Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 22, NWS El Paso, TX

June 1, 2019Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jun 1, 2019, 10:27 PM MDT for Hudspeth County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2019, 10:27 PM MDT (04:27 UTC)
Expired
Jun 1, 2019, 10:53 PM MDT
In force
26 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.5 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1467 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:59 PM MDT, 8 hours 28 minutes earlier.

Area forecast discussion, Jun 1, 1:59 PM MDT, 8 hours 28 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
159 PM MDT Sat Jun 1 2019

.SYNOPSIS...
The Borderland sits on the edge of moisture with nightly pushes of
gulf moisture bringing in the moisture, and daily heating working
to dry the region. The result is a mixed bag of rain and storm
chances continuing across the region. Generally dry conditions are
expected west of the Rio Grande, with slight chances for isolated
to scattered chance as you move east from the valley. Temperatures
will run a bit above normal, winds will stay generally low, and
skies will vary, but with plenty of sun. The trend looks to show
some drying across the region through early week, with mid week
and beyond being drier and warmer for the entire region.

&&

.DISCUSSION...
Healthy low-level moisture continues to blow in from the east each
overnight with southeast flow from the east keeping surface
dewpoints in the 50s for areas east of the Continental Divide.
This has been aided by a surface trough aligned north to south
through the heart of our CWFA. Aloft we continue with the
abnormally amplified and deep upper low to our west. For this
evening we are expecting isolated storm development in the region
between the RGV and our eastern CWFA border as daytime heating
destabilizes the environment. Severe storm parameter do suggest
the potential for large hail and strong winds with CAPEs between
1k-3k j/kg, LIs -3 to -6. 0-6km shear of 50kts. Thus a few severe
thunderstorms are likely for areas east and north of El Paso/Las
Cruces this afternoon and evening. Activity should diminish after
sunset with the loss of heating, but a few storms may persist or
redevelop into the nighttime hours.

Sunday looks generally similar to today/tonight. Another east push
will keep low level moisture in the region, with daytime heating
and orographic lift mechanisms generating storm cells in the mid
morning through evening hours. There is some evidence in the
models that the activity will be more limited and focused mostly
east of the Rio Grande. Another day of temperatures a bit above
normal, plenty of sunshine except in vicinity of storms, and winds
generally light except in vicinity of storms.

Monday and Tuesday, in prior model outputs, looked to be
potentially the most convectively active, and wetter days of the
forecast cycle, but this latest suite of models have delivered a
significant shift in the moisture to the east, as they have now
allowed the western upper low to begin to move east. This places
our region under more W/SW flow and shifts the surface trough east
a bit. The result is less E/SE flow to import or keep gulf
moisture in place, with much of it scouring out from west to east.
Dewpoints and PWs look to drop significantly for all but our
eastern zones. We have begun the process of trimming PoPs for our
western and central zones, but haven't cut as deep as models
suggest.

Looking at mid week and beyond the models show the upper low to
have ejected east and out of the region to be replaced by broad
and weak ridging and a less amplified pattern across the western
U.S. For our region this means deep westerly flow with much drier
and somewhat warmer conditions for the rest of the forecast.

14-Bird

&&

.AVIATION...Valid 02/00Z-03/00Z...
A scattered thunderstorm or two will remain possible near KTCS thru
02Z. Otherwise only FEW-SCT100-120 are expected across the area. SKC
overnight will be replaced by FEW-SCT100-120 again after 18Z Sunday.
In general winds will remain AOB 12 KTS thru the period with P6SM
and VFR conditions prevailing.

27-Laney

&&

.FIRE WEATHER...
Isolated to scattered thunderstorms will remain possible across the
Sacramento mountains and portions of Hudspeth county through sunset
this evening. With moisture levels remaining elevated east of the
Rio Grande, eastern fire zones will continue to see a slight chance
for thunderstorms and wetting precip through midweek. Min RH values
east will stay above 20 percent with western zones dropping below 15
percent through roughly midweek. Later in the week drier air will
cover most of the region with single digit Min RH values likely by
the weekend. Afternoon will continue to be a bit breezy, but wind
speeds should stay below Red Flag criteria for most of the week
ahead.

27-Laney

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 68  95  68  93 /  20   0  20  20
Sierra Blanca           63  87  62  85 /  40  30  50  20
Las Cruces              61  92  62  91 /   0   0   0  20
Alamogordo              63  92  62  91 /  20  10  30  20
Cloudcroft              49  69  49  67 /  40  50  40  30
Truth or Consequences   62  91  62  92 /   0   0   0   0
Silver City             56  85  57  85 /   0   0   0   0
Deming                  59  93  60  93 /   0   0   0   0
Lordsburg               57  93  58  92 /   0   0   0   0
West El Paso Metro      68  94  67  93 /  10   0  20  20
Dell City               64  92  64  91 /  40  30  50  20
Fort Hancock            69  96  67  94 /  40  20  40  20
Loma Linda              65  87  65  86 /  30  20  40  20
Fabens                  68  95  67  94 /  20   0  20  20
Santa Teresa            63  93  63  92 /   0   0   0  20
White Sands HQ          68  92  68  91 /  20  10  20  20
Jornada Range           60  91  60  91 /  10   0  10  20
Hatch                   59  92  60  93 /   0   0   0   0
Columbus                63  95  65  93 /   0   0   0   0
Orogrande               65  90  65  90 /  20  10  20  20
Mayhill                 53  78  53  77 /  40  50  40  30
Mescalero               51  79  52  78 /  40  50  40  30
Timberon                50  76  49  75 /  40  50  40  30
Winston                 48  85  49  85 /  10   0   0   0
Hillsboro               57  90  58  90 /   0   0   0   0
Spaceport               57  90  58  90 /  10   0   0  10
Lake Roberts            50  85  50  86 /   0   0   0   0
Hurley                  54  88  55  87 /   0   0   0   0
Cliff                   48  93  48  92 /   0   0   0   0
Mule Creek              55  87  55  87 /   0   0   0   0
Faywood                 57  88  57  88 /   0   0   0   0
Animas                  57  95  57  95 /   0   0   0   0
Hachita                 57  93  56  93 /   0   0   0   0
Antelope Wells          59  94  59  93 /   0   0   0   0
Cloverdale              57  89  57  88 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

14/27
Hazardous weather outlook, Jun 1, 4:10 AM MDT, 18 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
410 AM MDT Sat Jun 01 2019

NMZ401>417-TXZ418>424-021400-
Upper Gila River Valley-Southern Gila
Highlands/Black Range-Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black
Range Foothills-Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500
Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento
Mountains Below 7500 Feet-Otero Mesa-Western El Paso County-
Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco
Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley
of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of
Eastern Hudspeth County-
410 AM MDT Fri Jun 01 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight
There is a risk of thunderstorms today with most activity occurring
east of the Rio Grande. Several storms may produce large
hail...damaging winds and heavy rains with flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
Scattered to numerous showers and thunderstorms Sunday through
Wednesday with most storms occurring east of the Rio Grande. Several
storms may produce large hail...damaging winds and heavy rains with
flash flooding.

Dry weather expected Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...
Spotters may be required to report hail...wind damage and heavy
rains with flooding today through Wednesday.

Rogash

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:38 PM MDTSpecial Weather StatementEPZ37 min
Jun 2, 12:57 PM MDTAreal Flood AdvisoryEPZOtero3 hr
Jun 2, 2:09 PM MDTSevere Thunderstorm WarningEPZOtero22 min
Jun 2, 5:58 PM MDTSevere Thunderstorm WarningEPZOtero32 min
Jun 2, 4:24 PM MDTSevere Thunderstorm WarningEPZHudspeth51 min
Jun 2, 4:59 PM MDTSpecial Weather StatementEPZHudspeth46 min
Jun 2, 5:08 PM MDTSevere Thunderstorm WarningEPZHudspeth37 min
Jun 2, 5:14 PM MDTSevere Thunderstorm WarningEPZHudspeth46 min
Jun 2, 5:44 PM MDTSevere Thunderstorm WarningEPZHudspeth46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.